MAUDE Adverse Event Report: ST. JUDE MEDICAL, BRASIL LTDA. (PAMPULHA) EPIC STENTED PORCINE HEART VALVE W/FLEXFIT SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE

ST. JUDE MEDICAL, BRASIL LTDA. (PAMPULHA) EPIC STENTED PORCINE HEART VALVE W/FLEXFIT SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number E100-29M-00
Medical Device Problem Codes Backflow (1064); Perivalvular Leak (1457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/ method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2021, a 29mm epic stented porcine heart valve w/flexfit system was implanted.Transesophageal echocardiogram (tee) was obtained while in the operating room, which showed moderate central and perivalvular leak.The epic valve was explanted and a new 29mm epic stented porcine heart valve w/flexfit system was successfully implanted.The patient was reported to be recovering.
 
Additional Manufacturer Narrative
Additional information sections: d9, h2, h3, h6, h10 the reported event of paravalvular leakage and regurgitation could not be confirmed.The sewing cuff contained two small tears and sutures were ruptured on the outflow surface of one stent post.Functional testing at the time of manufacturing and upon return to abbott indicated the valve functioned normally.This test ensures proper cuspal coaptation and hemodynamic performance.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The damage to the sewing cuff and stent post sutures were consistent with damage incurred at explant; however, were some of the damage to have existed at the time of, or occur during, implant, this could have potentially contributed to the reported paravalvular leakage.The root cause of the paravalvular leakage and regurgitation could not be conclusively determined.

Brand Name
EPIC STENTED PORCINE HEART VALVE W/FLEXFIT SYSTEM
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ST. JUDE MEDICAL, BRASIL LTDA. (PAMPULHA)
rua professor jose vieira de mendonça 1301
engenho nogueira - belo horizonte - mg
belo horizonte 31310 -260
BR  31310-260
MDR Report Key11278732
Report Number3001883144-2021-00015
Device Sequence Number17066780
Product Code LWR
UDI-Device Identifier05414734055598
UDI-Public05414734055598
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/02/2024
Device Model NumberE100-29M-00
Device Catalogue NumberE100-29M-00
Device Lot NumberBR00024086
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/10/2021
Supplement Date Received by Manufacturer03/08/2021
Initial Report FDA Received Date02/04/2021
Supplement Report FDA Received Date03/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;